Anti-depressants for Prevention

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Head Case
New Member


Date Joined Feb 2007
Total Posts : 4
   Posted 2/23/2007 7:05 PM (GMT -6)   
In the past year I have tried a beta blocker and Topamax as preventives to try to bring my 10-12 monthly migraines under control. I have had no luck with them. My doctor has indicated that antidepresants are a third option to try.

Before I go to my check up next week, I would like to hear other people's experience with anti-depressants as a preventive drug. Any success reducing the number of migraines you experience? I understand some of the side effects. How bad are they? Are they worth it if you're able to reduce migraines overall.

Thanks for your input.

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 2/24/2007 3:09 AM (GMT -6)   
Hi Head case,

Welcome to Healing Well. I took Amitriptyline for a while which is a tricyclic anti-depressant, and one of the older ones too, together with the beta-blocker propranolol. I found the combination did help reduce the number of attacks a little but not much, and this also took the edge off the pain levels for me too.

My Neuro was not satisfied with what this did for me so has now moved on. Please note that I have other complications to my case not least of all possible pituitary problems as well which affect headache.

The Doctor that is suggesting this for you, is he a Neurologist? The best person to find a way forward for you is a Neurologist who is a Headache Specialist!

Please let us know how you get on, take care

Ann
Co-Moderator of the Migraine/Headache Forum


Head Case
New Member


Date Joined Feb 2007
Total Posts : 4
   Posted 2/25/2007 8:21 PM (GMT -6)   
Ann,

Thanks for your info. As I understand it, part of my problem is that I have a serotonin imbalance throughout the month. Serotonin helps buffer your nervous system from the migraine triggers. The anti-depressants help restore the serotonin balance. Seems logical, but would still like more information.

I am being seen by a neurologist who heads up a headache clinic at a major university medical center here. I'm receiving the best care in town. Just need to find the right solution for me.

Thanks again.

powerwcrowd
New Member


Date Joined Feb 2007
Total Posts : 3
   Posted 2/26/2007 3:53 PM (GMT -6)   
Hi there. I take 100mg of Tomamax daily and 60mg of Cymbalta daily. I also have a prescription for Axert for when a migraine hits. I've been on the Cymbalta for 2 weeks now. I haven't had a migraine since I've been taking the Cymbalta, but I've been a little lethargic and sleepy. My Dr. said to try and fight it for a month and see if the sleepy-ness goes away once my body has time to adjust to the medicine. My friends and family say that they see a positive difference in my moods and I do sleep better at night (I just don't really ever wake up). But I am getting better.

Good luck. I hope you find something that works well for you!

Kim
Kim

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 22, 2017 10:36 PM (GMT -6)
There are a total of 2,885,876 posts in 316,649 threads.
View Active Threads


Who's Online
This forum has 157752 registered members. Please welcome our newest member, CM..
359 Guest(s), 8 Registered Member(s) are currently online.  Details
Michael_T, cashlessclay, ArtAngel, suzieq521, The Dude Abides, freddyj, Stewvlle12, Redpill


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer